Alert archive / Mississippi / Special Weather Statements in 2018
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 13, 2018, 2:21 PM CDT for Sunflower County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2018, 2:21 PM CDT (19:21 UTC)
- Expired
- Jun 13, 2018, 2:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
County Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 174 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2218 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
575 WWUS84 KJAN 131921 SPSJAN Special Weather Statement National Weather Service Jackson MS 221 PM CDT WED JUN 13 2018 MSZ018-019-131945- Sunflower MS-Bolivar MS- 221 PM CDT WED JUN 13 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUNFLOWER AND SOUTHEASTERN BOLIVAR COUNTIES UNTIL 245 PM CDT... At 221 PM CDT, Meteorologists were tracking a strong thunderstorm over Cleveland, moving south at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Cleveland around 240 PM CDT. Shaw and Boyle around 245 PM CDT. Other locations impacted by this storm include Pace. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3379 9087 3383 9065 3357 9054 3353 9085 TIME...MOT...LOC 1921Z 349DEG 8KT 3375 9075 $$ DB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 13, 8:49 AM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Jun 13, 8:49 AM CDT, 5 hours 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 849 AM CDT Wed Jun 13 2018 .UPDATE... Updated for morning discussion. && .DISCUSSION... An area of showers and thunderstorms had developed a cold pool across our northern area overnight. Latest CAM guidance shows the potential of some isolated severe storms coming down from the north as part of an MCS. The latest hrrr guidance is starting to come aboard with this solution during the past hour. The primary risk will be damaging wind, frequent lightning and some brief heavy rainfall. Will continue the marginal risk of severe across most of the area. As far as pops are concern kept the same pops for this afternoon. Lowered temps slightly for afternoon highs from the mid 80s to lower 90s./17/ && .AVIATION... 12Z TAF discussion: VFR flight categories continue to prevail this morning at most TAF sites. Some patchy fog and low stratus have indeed developed across mainly east central and southern portions of the area, KMEI and KHBG. This will quickly erode after sunrise this morning when heating ensues. As heating ensues, scattered to numerous showers and storms are expected to develop across much of the area from at least late morning through early evening. Convection will subside in both coverage and intensity as daytime heating wanes during the evening hours. Winds will increase from the southwest between 5-10 knots by mid-morning. Expected gusty winds, frequent lightning, and torrential downpours from convection later today. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 88 70 90 72 / 52 39 54 17 Meridian 86 70 90 72 / 59 46 49 18 Vicksburg 89 72 90 72 / 47 36 48 19 Hattiesburg 90 71 90 71 / 51 45 63 28 Natchez 90 71 89 72 / 46 38 50 20 Greenville 88 72 92 74 / 36 25 29 16 Greenwood 86 71 91 72 / 41 26 31 17 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 17
Hazardous weather outlook, Jun 13, 2:06 PM CDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 206 PM CDT Wed Jun 13 2018 ARZ074-075-MSZ018-019-025>039-141915- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington- Humphreys-Holmes-Attala-Winston-Noxubee- 206 PM CDT Wed Jun 13 2018 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, east central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. LAZ007>009-015-016-023>026-MSZ040>066-072>074-141915- Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Sharkey-Yazoo- Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton- Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson- Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 206 PM CDT Wed Jun 13 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through the remainder of this afternoon Isolated severe thunderstorms capable of producing damaging wind gusts are possible from this afternoon through early this evening. Frequent lightning strikes and torrential downpours, potentially resulting in the ponding of water on roads and in low lying and poor drainage areas, is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 13, 9:08 AM CDT, 5 hours 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
908 AM CDT WED JUN 13 2018
MSZ018-019-131515-
Sunflower MS-Bolivar MS-
908 AM CDT WED JUN 13 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUNFLOWER AND
NORTHEASTERN BOLIVAR COUNTIES UNTIL 1015 AM CDT...
At 907 AM CDT, Meteorologists were tracking a strong thunderstorm
near Deeson, or near Shelby, moving east at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Parchman and Rome around 950 AM CDT.
Other locations impacted by this storm include Winstonville, Duncan
and Alligator.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3412 9073 3411 9066 3399 9066 3399 9045
3379 9045 3374 9049 3395 9096 3402 9091
3403 9089 3405 9089 3412 9084
TIME...MOT...LOC 1407Z 289DEG 22KT 3403 9078
22Special weather statement, Jun 13, 12:47 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Jackson MS
1247 PM CDT WED JUN 13 2018
MSZ035>038-042>045-049-050-131815-
Scott MS-Neshoba MS-Attala MS-Humphreys MS-Leake MS-Winston MS-
Yazoo MS-Rankin MS-Madison MS-Holmes MS-
1247 PM CDT WED JUN 13 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HOLMES...LEAKE...
NORTHEASTERN RANKIN...ATTALA...SOUTHWESTERN WINSTON...NORTHERN
SCOTT...NORTHEASTERN YAZOO...SOUTHEASTERN HUMPHREYS...NORTHWESTERN
NESHOBA AND MADISON COUNTIES UNTIL 115 PM CDT...
At 1246 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Thornton to Camden to near
Kosciusko. Movement was southeast at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Kosciusko, Camden and Cameron around 1250 PM CDT.
Smyrna, Farmhaven and Tolarville around 100 PM CDT.
Zama and Coxburg around 105 PM CDT.
Ludlow and Renfroe around 110 PM CDT.
Benton and Tuscola around 115 PM CDT.
Other locations impacted by these storms include Walnut Grove, Ethel,
Sallis, Redwater, Standing Pine, Eden and Lena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3267 9019 3230 8980 3283 8894 3322 8948
3313 8991 3306 9060
TIME...MOT...LOC 1746Z 310DEG 31KT 3305 9042 3279 8983 3308 8955
17Special weather statement, Jun 13, 2:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Jackson MS 221 PM CDT WED JUN 13 2018 MSZ018-019-131945- Sunflower MS-Bolivar MS- 221 PM CDT WED JUN 13 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUNFLOWER AND SOUTHEASTERN BOLIVAR COUNTIES UNTIL 245 PM CDT... At 221 PM CDT, Meteorologists were tracking a strong thunderstorm over Cleveland, moving south at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Cleveland around 240 PM CDT. Shaw and Boyle around 245 PM CDT. Other locations impacted by this storm include Pace. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3379 9087 3383 9065 3357 9054 3353 9085 TIME...MOT...LOC 1921Z 349DEG 8KT 3375 9075 DB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:08 AM CDT | Special Weather Statement | JAN | Bolivar | 67 min |
| Jun 13, 9:17 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 43 min |
| Jun 13, 12:47 PM CDT | Special Weather Statement | JAN | Attala, Leake, Madison, Neshoba | 28 min |
| Jun 13, 1:11 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Neshoba, Rankin, Scott, Yazoo | 64 min |
| Jun 13, 3:03 PM CDT | Special Weather Statement | JAN | Bolivar | 27 min |
| Jun 13, 3:23 PM CDT | Special Weather Statement | JAN | Clarke | 37 min |
| Jun 13, 3:37 PM CDT | Special Weather Statement | JAN | Washington | 53 min |
| Jun 13, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 49 min |
| Jun 13, 5:04 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Yazoo | 56 min |
| Jun 13, 6:57 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, West Carroll | 63 min |
| Jun 13, 5:44 PM CDT | Special Weather Statement | JAN | Ashley | 61 min |
| Jun 13, 6:12 PM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 63 min |
Nearby
Special Weather Statements in Mississippi, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.